MAUDE Adverse Event Report: ABIOMED, INC. - 1220648; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 1000413
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
Clinical narrative: an impella cp device was inserted via the left femoral artery in a 57-year-old male patient presenting with acute myocardial infarction complicated by cardiogenic shock (ami/cgs), scai shock stage d.The patient¿s comorbidities were unknown.The care team reported that the blue button on the sterile sleeve did not lock the impella catheter appropriately after the yellow pin was removed.Thrombus was noted at the hub of the low-profile sheath, and angiographic runoff was not completed because of clot presence.The patient survived to explant.The reported thrombosis may be influenced by factors such as underlying ami/cgs physiology, hemodynamic instability, anticoagulation status, and stasis or clot formation within the sheath.The product damage had no impact on the patient¿s hemodynamics.Additional information was received.The stability of the catheter anchor seemed a bit loose.Dressings were on when the patient was moved to the bed.The patient needed to be intubated.There was a fifty percent drop in flow.The pump was shallow and was repositioned.It could be moved without holding down the button.The user believes the lock "isn't as good" and is interested in seeing the force performance differences between the touhy and the catheter anchor.
 
Additional Manufacturer Narrative
This is one of two related reports.This report represents the impella cp and another report was submitted to represent the low profile kit.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
D4 serial and primary udi number were revised.D9 device was returned and date received was added.H6 component code, type of investigation, investigation findings, and investigation conclusions were updated accordingly based on investigation findings.H11 the impella device was received from the customer and an investigation regarding the returned device has been completed.Investigation summary - there was no defect found on the returned pump related to the reported issue.The cause of the reported issue could not be determined due to a lack of clinical details and no defect on the returned pump.

Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
DANVERS
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24801425
Report Number1220648-2026-06474
Device Sequence Number18812089
Product Code OZD
UDI-Device Identifier00813502013566
UDI-Public(01)00813502013566(17)271130(10)2026810740
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1000413
Device Lot Number2026810740
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Supplement Date Received by Manufacturer05/15/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite